Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 23, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 25, 2015, 8:57 PM EDT for Russell County, Washington County, Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2015, 8:57 PM EDT (00:57 UTC)
- Expired
- Apr 25, 2015, 9:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Russell County, VA, Washington County, VA
The radar
The Jackson,KY radar (KJKL), 142 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 444 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:27 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 25, 7:27 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 727 PM EDT SAT APR 25 2015 .AVIATION... FOR THE 00Z TAFS...SEVERE THUNDERSTORMS ARE PRESENT ACROSS KENTUCKY EARLY THIS EVENING. COULD SEE SOME ISOLATED STORMS FORM EARLY THIS EVENING NEAR KTRI AHEAD OF MAIN GROUP OF STORMS. EXPECT THESE STORMS TO CONGEAL INTO A LINE OF STORMS AND MOVE THROUGH THE AREA OVERNIGHT. LIKELY TO THUNDERSTORMS AT KTRI/KTYS FOR A COUPLE OF HOURS NEAR MIDNIGHT. LINE OF STORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. CONDITIONS WILL IMPROVE BEHIND THE LINE OF STORMS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && ABM
Hazardous weather outlook, Apr 25, 1:27 PM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 127 PM EDT SAT APR 25 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 127 PM EDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A RISK FOR SEVERE THUNDERSTORMS EXISTS FROM THE MID TO LATE AFTERNOON AND EARLY EVENING...AND AGAIN FROM THE LATE EVENING AND OVERNIGHT HOURS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION ALONG AND AHEAD OF A COLD FRONT. THERE IS SOME UNCERTAINTY REGARDING STORM COVERAGE...PARTICULARLY WITH RESPECT TO THE AFTERNOON AND EARLY EVENING ACTIVITY. HOWEVER...SHOULD A THUNDERSTORM DEVELOP...THE ENVIRONMENT IN PLACE WOULD ALLOW IT TO QUICKLY BECOME SEVERE. DAMAGING WINDS UP TO 70 MPH...AND LARGE HAIL OF GOLFBALL SIZE WILL BE THE PRIMARY IMPACTS WITH THIS ACTIVITY. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. ADDITIONALLY...HEAVY RAINS FROM THIS ACTIVITY MAY ALSO CAUSE LOCALIZED FLASH FLOODING PROBLEMS. PLEASE MONITOR THE LATEST FORECAST INFORMATION REGARDING THE SEVERE WEATHER POTENTIAL FROM THE NATIONAL WEATHER SERVICE...PARTICULARLY IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON AND EVENING. HAVE A WAY TO RECEIVE ANY WATCH AND WARNING INFORMATION AND KNOW WHAT ACTIONS TO TAKE SHOULD A WARNING BE ISSUED FOR YOUR AREA. HAZARDOUS WEATHER IS POSSIBLE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Apr 25, 8:11 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
811 PM EDT SAT APR 25 2015
VAZ002-260100-
WISE VA-
811 PM EDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR WISE COUNTY UNTIL 900 PM EDT...
AT 810 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF WISE...MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WISE...COEBURN AND POUND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3713 8255 3707 8250 3703 8248 3698 8237
3696 8236 3697 8233 3696 8232 3688 8239
3702 8277 3703 8275 3704 8274 3705 8272
3712 8272 3715 8264 3720 8255
TIME...MOT...LOC 0010Z 294DEG 24KT 3717 8264
MOULTONSpecial weather statement, Apr 25, 8:49 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
849 PM EDT SAT APR 25 2015
VAZ006-008-260115-
RUSSELL VA-WASHINGTON VA-
849 PM EDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...AND WASHINGTON COUNTIES
UNTIL 915 PM EDT...
AT 848 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF CLEVELAND...OR 9 MILES NORTH OF LEBANON...MOVING
EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEBANON...CLEVELAND...GLADE SPRING...HONAKER...DYE...LINDELL...
ROSEDALE...EMORY-MEADOW VIEW AND CASTLEWOOD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3690 8229 3696 8233 3700 8228 3699 8225
3704 8217 3705 8204 3707 8202 3712 8201
3713 8193 3714 8190 3711 8189 3704 8182
3696 8178 3693 8184 3679 8170 3669 8165
TIME...MOT...LOC 0048Z 292DEG 25KT 3703 8204
MOULTONThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:38 PM EDT | Special Weather Statement | MRX | Campbell, Claiborne, Morgan, Scott | 67 min |
| Apr 25, 11:10 PM EDT | Special Weather Statement | MRX | Anderson, Claiborne, Grainger, Hancock, Hawkins, Knox and 1 more | 65 min |
| Apr 25, 11:12 PM EDT | Special Weather Statement | MRX | Rhea | 48 min |
| Apr 25, 11:22 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Morgan, Roane | 53 min |
| Apr 25, 11:27 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock, Hawkins | 63 min |
| Apr 26, 12:06 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Grainger, Jefferson, Knox, Sevier and 1 more | 54 min |
| Apr 26, 12:16 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins, Sullivan, Washington | 45 min |
| Apr 26, 12:47 AM EDT | Special Weather Statement | MRX | McMinn, Monroe | 58 min |
| Apr 26, 12:59 AM EDT | Special Weather Statement | MRX | Blount, Sevier | 46 min |
| Apr 26, 1:36 AM EDT | Special Weather Statement | MRX | McMinn, Meigs, Monroe, Polk | 54 min |
| Apr 25, 8:11 PM EDT | Special Weather Statement | MRX | Wise | 49 min |
| Apr 25, 8:49 PM EDT | Special Weather Statement | MRX | Russell | 26 min |
| Apr 25, 9:33 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Washington | 24 min |
| Apr 25, 9:42 PM EDT | Special Weather Statement | MRX | Wise | 63 min |
| Apr 25, 10:44 PM EDT | Special Weather Statement | MRX | Wise, City of Norton | 46 min |
| Apr 25, 10:50 PM EDT | Special Weather Statement | MRX | Russell | 40 min |
| Apr 25, 11:12 PM EDT | Severe Thunderstorm Warning | MRX | Scott, Wise, City of Norton | 48 min |
| Apr 25, 11:31 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Washington | 29 min |
| Apr 25, 11:47 PM EDT | Special Weather Statement | MRX | Russell | 43 min |
| Apr 25, 11:59 PM EDT | Special Weather Statement | MRX | Russell, Wise, City of Norton | 46 min |
| Apr 26, 12:10 AM EDT | Special Weather Statement | MRX | Lee, Scott, City of Norton | 35 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.